Hi iam new here joined a few days ago.Iam currently tapering from fioricet.its a combo med it has tylenol 40 mgs of caffeine and 50 mgs of butalbital.I got my first script when I was having dental work.I wish I never took one!I have had many addictions alcohol( that was a bad one I went 2 detox 2x for that) then percocet then soma I was taking 18 a day I tapered off the soma 1 pill a day and didn't feel anything. No withdrawal at all.I have been taking 6 fioricets a day everyday for 2 years now.I finally went to my dr the same one that helped me get off percocet.I got off percocet by taking suboxone.my dr has me tapering from the fioricet since I was taking 6 a day he told me I had to immidiately drop to 4 pills a day for 1 week then 3 pills a day for 1 week then 2 pills a day for 1 week then 1 pill a day for 1 week. Then I'm done.I'm terrified.I found out that the half life of fioricet is 4-6 hrs but the half life of butalbital is 35 hours.that scares me a lot bc the half life is sooo long.oi believe that half life is when one half of the drug is out of your body and the other half is still in yours body. Is that the right definiton of half life? Becuase if it is that means that it will take 70 hours to get all the butalbital out of my body.I'm wondering as I'm tapering ( right now I'm on my week of taking 3 pills a day) is the drug slowly coming out of my body ? I hope it is.I do suffer from very bad anxiety I take xanax 2 mgs 3x a day.and I have never abused the xanax I no a lot of ppl do I never did bc I never got hight from it even the 1st time I took it.I also take effexor for depression. It doesn't help me much. I used to take zoloft. I have found that antidepressants don't seem to work to get rif of my depression.what scares me more then anything is that I'm afraid of having withdrawal.I'm afraid of having withdrawal seizures(I have never had a seizure in my life) and I'm scared that I'm going to have withdrawals liek shaking from head to toe and not being able to talk and drooling. I have been reading a lot on the internet and I read tons of horror stories like some girl posted that he dad was in a hopital for 6 day for fioricet and in the hospital detox he was having seizure convoltions shaking from head to toe talking 2 ppl that weren't there and wandering around. I no that sounds crazy and my dr told me not 2 believe what I read on the internet bc ppl can write whatever they want it doesn't mean its true.I'm 35 years old and I have had addiction problems for 15 yrs.my longest addiciton was alcohol.I cry a lot because I have 2 stop and I'm honestly soo soo scared. I'm also scared that after I'm off the fioricet I won't feel normal anymore or that I will be a shaking nevous wreck unable to do anything or function like a regular person. My friens who is a nurse told me that nothing bad is going to happen when I'm off the fioicet. And that I will feel normal.I hope she right.I talked to my mom she grew up in the 60s and she tolf me that I will be totally fine and that in the 60s and 70s tons of ppl took barbituates they were very popular back then where as now they r not that popular.that made me feel better since I feel sooo alone.I am happy I found this group. I desperately need to talk to ppl that undertand and suffer from addiction like myself.I do have a few more questions 1st does this sound life a good tapering plan? Will I have any kind of withdrawal? Or will this be just like when I stopped and tapered off the soma? I hope so bc. I didn't have any withdral when I was done.does anyone no if my defintion of half life is right? And regarding half life does the fact that butalbital has a half life of 35 hours mean that the butalbital is working in other words am I feeling the effects of it for 35 hours?and does that mean that after 70 hours when it is totally gone mean that it would take 70 hours for me to have withdrawal symptoms?I'm asking this bc I don't no if I have the correct defintion of half life? Also has any1 here tapered off of fioricet? Sorry this is soooo long( I have so many questions and fears. There hasn't been 1 day since I started tapering that I haven't cried sometimes I cry for hours bc I'm just so worried.please resond to this I would like to meet other ppl like myself who suffer with the horrors of addiction. Thank you for listening to me.
Hi again Hard2,
I just want you to know, you are NOT alone in this struggle! Many of us on this site have had, or are having addiction issues.
I've not had a problem with fiorocet before, I've taken it a few times in the last fifteen years but that's it.
I did, however, do a cold turkey withdrawal off of prescribed OxyContin, and a picnic it was not. But opiate WD and barbituate WD are like comparing apples to oranges I suppose.
Your taper plan sounds like a wise choice to me. Laurie Shay is very good at taper plans, and she will probably see your Q tomorrow, so hopefully she can give you some back up on that.
I'd like to ask you something... is it possible that you are making your taper worse by anticipating something horrible that may NEVER happen? Just a thought, and not a judgement!!!
Please think about this, and answer if you are up to it?
First let me try to explain how half life works. The half life period is the amount of time it takes half of the dose to leave the body, leaving the other half which will take another half life period for half of the half to leave the body ( so a fourth), then it will take another half life period for half of the fourth to leave the body (so an eighth), etc. So if the half life is 35 hours then it will take 35 hours for half the dose to leave the body, another 35 hours for half of the remaining half to leave the body, then another 35 hours for half of the fourth to leave the body, etc. I know that is difficult to understand but the bottom line is with the half life being 35 hours it is going to take upwards of a week for the butalbital to be out of your body after the last dose taken. All that being shared, you are on a good taper plan and really need to not worry. The anxiety will be controlled by the Xanax. It is going to be a few more weeks before you have to give the fioricet up altogether so try to let it go for now and take it one day at a time.
We are here for you,
Dear Hard2, I am going to leave you in LaurieShay's capable hands and extreme experience. She is better qualified for absolute sure about this problem. I am just a hairdresser, but used suboxone and did all the subs therapy, I know nothing about fiorcet. I am so sorry. I will keep you in my Prayers. Pattishan
35hrs is how long the butalbital which is a barbiturate and that's what is so deadly about it. half life is This is the period of time required for the concentration or amount of drug in the body to be reduced by one-half. We usually consider the half life of a drug in relation to the amount of the drug in plasma. A drug's plasma half-life depends on how quickly the drug is eliminated from the plasma. after 35hrs the potent part of the medication is dissipated. and all is clear from the body.
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Apr 2010 • 2 answers
Posted 29 Apr 2010 • 3 answers
Fiorinal - can Dr stop u completely, instead of tapering someone off whos used 5 a day for 36 years?
Posted 31 Jul 2010 • 2 answers
Posted 10 Jul 2011 • 7 answers
Posted 17 Mar 2015 • 3 answers